Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 421, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 2, 2008, 7:17 PM CDT for Jackson Parish, Lincoln Parish, Louisiana. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2008, 7:17 PM CDT (00:17 UTC)
- Expired
- Aug 2, 2008, 7:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Jackson Parish, LA, Lincoln Parish, LA
The radar
The Shreveport radar (KSHV), 106 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 7:18 PM CDT | TSTM WND DMG | 3 Se Grambling, LA | POWERLINES WERE BLOWN DOWN NEAR THE BARNET SPRINGS COMMUNITY. |
| Aug 2, 7:28 PM CDT | TSTM WND DMG | 5 E Grambling, LA | A TREE WAS BLOWN DOWN ON A HOUSE ON EAST MISSISSIPPI STREET IN RUSTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 395 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 2937 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 030017
SVRSHV
LAC049-061-030045-
/O.NEW.KSHV.SV.W.0421.080803T0017Z-080803T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
717 PM CDT SAT AUG 2 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
SOUTHERN LINCOLN PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...RUSTON...GRAMBLING...
* UNTIL 745 PM CDT
* AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RUSTON...AND MOVING SOUTH AT 28 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL JACKSON PARISH AT 730 PM CDT
TRAINED WEATHER SPOTTERS AND AMATEUR RADIO OPERATORS HAVE RELAYED
NUMEROUS REPORTS OF WIND DAMAGE AND HAIL WITH THIS CLUSTER OF
THUNDERSTORMS. TAKE SHELTER NOW
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3233 9277 3237 9277 3237 9276 3239 9276
3240 9277 3255 9277 3262 9253 3250 9247
TIME...MOT...LOC 0016Z 006DEG 24KT 3246 9263
$$
BUTTS1 follow-up statement
000
WWUS54 KSHV 030040
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
740 PM CDT SAT AUG 2 2008
LAC049-061-030049-
/O.EXP.KSHV.SV.W.0421.000000T0000Z-080803T0045Z/
LINCOLN LA-JACKSON LA-
739 PM CDT SAT AUG 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JACKSON AND
SOUTHERN LINCOLN PARISHES WILL BE ALLOWED TO EXPIRE AT 745 PM CDT...
THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
LAT...LON 3233 9277 3237 9277 3237 9276 3239 9276
3240 9277 3255 9277 3262 9253 3250 9247
TIME...MOT...LOC 0039Z 006DEG 24KT 3231 9265
$$
BUTTSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:25 PM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Aug 2, 3:25 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
325 PM CDT SAT AUG 2 2008
.DISCUSSION...
HIGH PRESSURE WILL KEEP THE REGION TOASTY THROUGH SUNDAY. HEAT
ADVISORY REMAINS POSTED THROUGH SUNDAY. MODELS HINT THAT TEMPS MAY
BE A COUPLE DEGREES LOWER ON MONDAY PROBABLY DUE TO WEAK INVERTED
TROUGH AT BASE OF UPPER RIDGE. I WOULD EXPECT THE HEAT ADVISORY
MAY NEED EXTENSION INTO MONDAY...BUT IT MAY NOT NECESSARILY HAVE
TO COVER THE WHOLE CWA. WILL LET LATER SHIFT HAVE ANOTHER SET OF
MODEL DATA TO DOUBLE CHECK THIS.
MEANTIME...HEAT AND HUMIDITY HAS FIRED OFF ISOLATED TSTMS AND THIS
SHOULD CONTINUE INTO EARLY EVENING. ADDITIONAL ROUND OF ISOLD T
SUNDAY AFTERNOON MAINLY E AND S. WHEN IT IS THIS HOT...TSTMS TEND
TO BE GUSTY.
HIGH PRESSURE WILL SHOVE THE INVERTED TROUGH INTO TX BY TUESDAY
AND WILL NOT SEE MUCH OF ANY CONVECTION AGAIN UNTIL WE PSBLY GET
VERY LATE WEEK WEAK NW FLOW ALOFT AS RIDGE RETROGRADES W A LITTLE.
/17/
&&
.AVIATION...
PERSISTENT VFR RULES. GFS HAS INITIALIZED BEST ON PBL MOISTURE...
AND 12Z KSHV RAOB AND LATEST FCST SOUNDINGS INDICATE A WIDESPREAD
HIGH-BASED CU FIELD DEVELOPING THIS AFTERNOON AND SUNDAY MORNING.
INSTABILITY PARAMETERS INDICATE A FEW CB/S NR KMLU LATE THIS
AFTERNOON/EVENING. OTHERWISE...NO AVIATION CONCERNS. /44/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 77 103 78 101 76 / 10 20 10 10 0
MLU 75 101 76 99 75 / 20 20 10 10 0
DEQ 73 104 74 102 74 / 10 10 10 10 0
TXK 77 104 78 102 77 / 10 10 10 10 0
ELD 75 103 75 102 75 / 20 10 10 10 0
TYR 77 103 77 100 77 / 10 0 10 10 0
GGG 76 102 76 100 76 / 10 10 10 10 0
LFK 75 102 74 99 74 / 10 20 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR THE FOLLOWING ZONES:
ARZ050-051-059>061-070>073.
LA...HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR THE FOLLOWING ZONES:
LAZ001>006-010>014-017>022.
OK...HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR THE FOLLOWING ZONES:
OKZ077.
TX...HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
17/44Hazardous weather outlook, Aug 2, 12:00 PM CDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT AUG 2 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-031100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1200 PM CDT SAT AUG 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT EXPECT TO SEE TEMPERATURES CLIMB TO 100 TO 105 DEGREES THIS AFTERNOON. THESE TEMPERATURES WHEN COMBINED WITH THE HUMIDITY WILL PROVIDE HEAT INDEX VALUES FROM NEAR 105 TO 109 DEGREES. THIS WILL STRESS ANYONE INVOLVED IN OUTDOOR ACTIVITIES...AND THOSE CONFINED TO THE INSIDE WITHOUT THE COOLING FROM FANS OR AIR CONDITIONERS. THE COMBINATION OF HEAT AND HUMIDITY MAY PRODUCE VERY ISOLATED LATE AFTERNOON THUNDERSTORM ACTIVITY...EAST OF A TEXARKANA TO LUFKIN LINE. IF ANY THUNDERSTORMS DEVELOP...THEY MAY PRODUCE STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE HEAT WILL STAY WITH THE REGION...AT LEAST THROUGH MONDAY INTO TUESDAY WITH TRIPLE DIGIT AFTERNOON MAXIMUM TEMPERATURES ONCE AGAIN. HEAT INDEX VALUES SUNDAY THROUGH TUESDAY WILL AGAIN APPROACH 105 TO 109 DEGREES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 17
In the hours before
Special weather statement, Aug 2, 4:43 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
443 PM CDT SAT AUG 2 2008
ARZ061-022245-
NEVADA-
443 PM CDT SAT AUG 2 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
COUNTY IN SOUTHWEST ARKANSAS...
NEVADA.
INCLUDING THE FOLLOWING LOCATIONS...
BLUFF CITY AND ROSSTON.
AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WHELEN SPRINGS...OR 9 MILES SOUTH OF
GURDON...MOVING SOUTH AT 8 MPH.
HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS AROUND 50
MPH ARE EXPECTED WITH THIS STORM.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
LAT...LON 3382 9318 3382 9313 3378 9309 3372 9309
3371 9310 3353 9310 3352 9311 3360 9336
3384 9321 3384 9319
TIME...MOT...LOC 2143Z 021DEG 7KT 3379 9310
BUTTSSpecial weather statement, Aug 2, 5:18 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
518 PM CDT SAT AUG 2 2008
ARZ073-LAZ006-022315-
UNION-
518 PM CDT SAT AUG 2 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 615 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTH CENTRAL ARKANSAS...
CENTRAL AND EASTERN UNION.
IN NORTH CENTRAL LOUISIANA...
UNION.
INCLUDING THE FOLLOWING LOCATIONS...
CALION...HUTTIG...STRONG...AND FARMERVILLE.
AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A COUPLE OF STRONG THUNDERSTORMS. ONE STRONG THUNDERSTORM WAS
LOCATED 11 MILES NORTHWEST OF WEST CROSSETT...WHILE THE OTHER WAS
LOCATED JUST SOUTHWEST OF STRONG. THE STORMS WERE MOVING SOUTH
AROUND 10 MPH.
HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS BETWEEN 50
AND 55 MPH ARE POSSIBLE WITH THESE STORMS.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
LAT...LON 3268 9251 3337 9263 3336 9252 3333 9251
3333 9245 3328 9242 3330 9233 3327 9230
3327 9222 3321 9220 3322 9217 3317 9215
3316 9209 3310 9212 3302 9206 3296 9207
3294 9205 3286 9207 3275 9204
TIME...MOT...LOC 2218Z 000DEG 6KT 3325 9216
BUTTSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:04 PM CDT | Severe Thunderstorm Warning | SHV | Jackson, Winn | 41 min |
| Aug 2, 7:38 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Webster | 37 min |
| Aug 3, 12:57 AM CDT | Special Weather Statement | SHV | Caldwell, Ouachita, Union | 63 min |
| Aug 3, 1:17 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, LaSalle, Ouachita | 43 min |
| Aug 3, 1:41 AM CDT | Severe Thunderstorm Warning | SHV | Grant, Jackson, Lincoln, Winn | 64 min |
| Aug 3, 1:52 AM CDT | Special Weather Statement | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Grant and 4 more | 53 min |
| Aug 3, 2:22 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Natchitoches | 53 min |
| Aug 3, 3:47 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 43 min |
| Aug 3, 6:24 PM CDT | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 51 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.